MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Catalog Number 9600-9244-60
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Erythema (1840); Pain (1994); Ulcer (2274)
Date of Event 07/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The patient experienced redness surrounding their lead exit site approximately three weeks after lead placement.The redness was assessed by their clinician during a follow-up visit, at which time dermabond was applied to secure the lead and prevent dislodgement.Per the complaint report, the patient's lead was removed due to infection concern within the following week.The patient was hospitalized due to psuedomonas aeruginosa infection and progressing ulceration in the area following removal of the lead.While hospitalized, interventions utilized for treatment included surgical debridement, balloon angioplasty, and administration of intravenous (iv) antibiotics (cefepime and linezolid).The patient was further prescribed additional oral antibiotics (ciprofloxacin) following completion of the iv antibiotics.The patient's healing was reportedly complicated by multiple factors including ongoing limb ischemia, adhesive-related skin trauma, and limited access to the appropriate specialized wound care.This resulted in persistent pain, swelling, and functional decline throughout the initial follow-up period.Approximately six months after the onset of the infection, the patient was seen in clinic by their physician, at which time positive signs of healing in the affected area were noted including the formation of healthy granulation tissue.The patient ultimately passed away due to complications experienced in association with a separate infection (i.E., not the issue reported in this complaint), and therefore no further updates on resolution of this issue are available.The patient reportedly has a history of severe peripheral artery disease (pad) with multiple revascularizations and type 2 diabetes mellitus.Both pad and diabetes have been reported to have negative impacts on wound healing ability, particularly in the lower extremity.Therefore, it is possible that the issue reported in this complaint was caused or exacerbated by the patient's medical history unrelated to sprint.It is not suspected that the sprint product was faulty or had any specific deficiency based on the information available in this report.
 
Event or Problem Description
Patient experienced erythema, and tenderness three weeks post-implantation.Patients lead was removed but despite device explanation, ulceration progressed, and the patient was hospitalized with an infection.Interventions included surgical debridement, balloon angioplasty, and iv antibiotics followed by additional oral antibiotics.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
suite 500
cleveland, OH 44122
MDR Report Key24326521
Report Number3011035812-2026-00001
Device Sequence Number21217741
Product Code NHI
UDI-Device Identifier00854001007588
UDI-Public(01)00854001007588(17)250407(10)73619164
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date04/07/2025
Device Catalogue Number9600-9244-60
Device Lot Number73619164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Initial Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexFemale